Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Done CABG. Paralyzed after stroke. What diet should be taken? Reason for low sodium?

My father who is 64 yrs, in the month of may he underwent CABG and after 1 and half month he got a stroke and left side was paralyzed and his sodium was very low. Now, after medication and physiotherapy he is waking slowly. But his sodium is not in control . Could you please help out in what should be the diet and the reason of low sodium.
Asked On : Sat, 17 Nov 2012
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

The cause of low sodium in this setting can be because of three reasons:

1. Poor salt intake in diet.

2. Effect of medications: certain medications such as diuretics used for treating high BP can lead to low sodium.

3. SIADH- in this condition, due to a brain disease, anti diuretic hormone (ADH) level is increased, leading to low sodium.

Proper evaluation by a doctor can help in establishing the cause of low sodium. All can be well treated with measures like restriction of fluids, increased oral salt intake, and use of medications such as tolvaptan.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Sun, 18 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor